s00020-018-2446-6.pdf (668.09 kB)
The classical moment problem and generalized indefinite strings
journal contribution
posted on 2023-10-17, 13:03 authored by Jonathan EckhardtJonathan Eckhardt, Aleksey KostenkoWe show that the classical Hamburger moment problem can be included in the spectral theory of generalized indefinite strings. More precisely, we introduce the class of Krein–Langer strings and show that there is a bijective correspondence between moment sequences and this class of generalized indefinite strings. This result can be viewed as a complement to the classical results of Krein on the connection between the Stieltjes moment problem and Krein–Stieltjes strings and Kac on the connection between the Hamburger moment problem and 2 × 2 canonical systems with Hamburger Hamiltonians.
Funding
Austrian Science Fund (FWF) under Grants P29299 and P28807
RUDN University Program 5-100
History
School
- Science
Department
- Mathematical Sciences
Published in
Integral Equations and Operator TheoryVolume
90Issue
2Publisher
SpringerVersion
- VoR (Version of Record)
Rights holder
© The Author(s)Publisher statement
This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.Publication date
2018-04-10Copyright date
2018ISSN
0378-620XeISSN
1420-8989Publisher version
Language
- en